MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS NUM4 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS NUM4 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531-G-410-E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: cat# 5517f501; triathlon p/a cr beaded #5l; lot# u7xue.Cat# 5556-l-391; tritanium patella-symmetric; lot# rtk61.Cat# 5536b400; tritanium bplate triathlon s4; lot# ctd94305.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cementless cruciate retaining triathlon totally arthroplasty since i was able to review the operation report.I can also confirm that the patient underwent a revision of that implant, also because i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of postoperative instability with synovitis and tightness of the pcl in flexion, and ligamentous laxity medially and lateral knee are multifactorial.The medial and lateral ligaments certainly can stretch out postoperatively but at about one year postoperative it is a bit unusual to be non-iatrogenic.Usually when ligaments stretch out, without trauma, it takes a few years.The surgeon stated that the pcl was tight in flexion and most likely this was present postoperatively.The femoral component is positioned a bit posteriorly and this may affect the kinematics of the knee as well.I do not believe that patient factors including lifestyle, activity level and bmi play a role here.I would not assign any causality to the implants themselves.".-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cementless cruciate retaining triathlon totally arthroplasty since i was able to review the operation report.I can also confirm that the patient underwent a revision of that implant, also because i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of postoperative instability with synovitis and tightness of the pcl in flexion, and ligamentous laxity medially and lateral knee are multifactorial.The medial and lateral ligaments certainly can stretch out postoperatively but at about one year postoperative it is a bit unusual to be non-iatrogenic.Usually when ligaments stretch out, without trauma, it takes a few years.The surgeon stated that the pcl was tight in flexion and most likely this was present postoperatively.The femoral component is positioned a bit posteriorly and this may affect the kinematics of the knee as well.I do not believe that patient factors including lifestyle, activity level and bmi play a role here.I would not assign any causality to the implants themselves." based on the device information, it has been determined that this device is not in scope of a recall.No further investigation for this event is possible at this time.If additional information/device become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the revision.Pt.Called and reported that; they had a total knee replacement done last year, (b)(6) 2023.They would like to know if there's any recall on the mako triathlon used for their procedure.Additional info.(b)(6) 2024: pt reported revision due to loosening, pain, and swelling.Initial procedure - (b)(6) 2023.As per medical review: the preoperative and postoperative diagnoses were "failed left knee replacement secondary to instability and recurrent effusions.".

Brand Name
X3 TRIATHLON INSERT CS NUM4 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20491948
Report Number0002249697-2024-01439
Device Sequence Number19736833
Product Code MBH
UDI-Device Identifier07613327390452
UDI-Public07613327390452
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number5531-G-410-E
Device Lot NumberJA8XE4
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceAsian